Alert archive / California / High Wind Watches in 2010

High Wind Watch 2, NWS San Francisco Bay Area, CA

January 18, 201010 counties in California

NWS San Francisco Bay Area, CA issued this high wind watch at Jan 18, 2010, 11:18 PM PST for 10 counties in California. It took effect at Jan 20, 2010, 4:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 18, 2010, 11:18 PM PST (07:18 UTC)
In effect from
Jan 20, 2010, 4:00 AM PST
Expired
Jan 19, 2010, 12:51 PM PST
In force
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 35 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 7.3 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2010-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2010-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1181 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

161 
WWUS76 KMTR 190718
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1118 PM PST MON JAN 18 2010

...STRONG SOUTHERLY WINDS EXPECTED ONCE AGAIN FOR THE SAN
FRANCISCO AND MONTEREY BAY AREAS ON TUESDAY WITH STRONGER WINDS
POSSIBLE ON WEDNESDAY...

.THE NEXT IN A SERIES OF POWERFUL PACIFIC STORMS IS EXPECTED TO
MOVE ONTO THE NORTHERN AND CENTRAL COAST TUESDAY. SOUTHEAST WINDS
WILL INCREASE AHEAD OF THE SYSTEM THEN PEAK AROUND MIDDAY. WINDS
WILL BEGIN TO SUBSIDE BY LATE IN THE AFTERNOON. AN EVEN STRONGER
STORM IS SCHEDULED TO MOVE ONTO THE NORTHERN AND CENTRAL COAST BY
EARLY WEDNESDAY MORNING. SOUTHEAST WINDS WILL RAMP UP ONCE AGAIN
EARLY WEDNESDAY MORNING THEN PEAK AROUND MIDDAY. WINDS ARE
EXPECTED TO SUBSIDE BY LATE WEDNESDAY AFTERNOON.

CAZ508-512-516-517-528-191800-
/O.NEW.KMTR.HW.A.0002.100120T1200Z-100121T0000Z/
/O.EXA.KMTR.WI.Y.0002.100119T1300Z-100120T0000Z/
SAN FRANCISCO BAY SHORELINE-SANTA CRUZ MOUNTAINS-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
1118 PM PST MON JAN 18 2010

...WIND ADVISORY IN EFFECT FROM 5 AM TO 4 PM PST TUESDAY...
...HIGH WIND WATCH IN EFFECT FROM EARLY WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 4 PM PST TUESDAY.
A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN
EFFECT FROM EARLY WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON.

* TIMING: SOUTHEAST WINDS ARE EXPECTED TO INCREASE EARLY TUESDAY
  MORNING. THE STRONGEST WINDS ARE EXPECTED IN THE MORNING AND
  EARLY AFTERNOON. SOUTHEAST WINDS WILL ONCE AGAIN INCREASE EARLY
  WEDNESDAY MORNING WITH THE STRONGEST WINDS EXPECTED IN THE
  MORNING AND EARLY AFTERNOON.

* WINDS: ON TUESDAY SOUTHEAST WINDS OF 20 TO 35 MPH ARE EXPECTED
  WITH GUSTS AS HIGH AS 50 MPH. ON WEDNESDAY SOUTHEAST WINDS OF 25
  TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH ARE POSSIBLE.

* IMPACTS: WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE. DOWNED 
  TREES AND POWER LINES MAY RESULT IN POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ006-505-507-509-511-529-530-191800-
/O.NEW.KMTR.HW.A.0002.100120T1200Z-100121T0000Z/
/O.CON.KMTR.WI.Y.0002.100119T1300Z-100120T0000Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO PENINSULA COAST-
EAST BAY HILLS AND DIABLO RANGE-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
1118 PM PST MON JAN 18 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 4 PM PST
TUESDAY...
...HIGH WIND WATCH IN EFFECT FROM EARLY WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO BAY AREA HAS ISSUED
A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT
FROM 5 AM TO 4 PM PST TUESDAY.

* TIMING: SOUTHEAST WINDS ARE EXPECTED TO INCREASE EARLY TUESDAY
  MORNING. THE STRONGEST WINDS ARE EXPECTED IN THE MORNING AND
  EARLY AFTERNOON. SOUTHEAST WINDS WILL ONCE AGAIN INCREASE EARLY
  WEDNESDAY MORNING WITH THE STRONGEST WINDS EXPECTED IN THE
  MORNING AND EARLY AFTERNOON.

* WINDS: ON TUESDAY SOUTHEAST WINDS OF 20 TO 35 MPH ARE EXPECTED
  WITH GUSTS AS HIGH AS 50 MPH. ON WEDNESDAY SOUTHEAST WINDS OF 25
  TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH ARE POSSIBLE.

* IMPACTS: WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE. DOWNED 
  TREES AND POWER LINES MAY RESULT IN POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

STROBIN
2 follow-up statements
200 
WWUS76 KMTR 191745
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
945 AM PST TUE JAN 19 2010

...STRONG SOUTHERLY WINDS WILL CONTINUE TODAY WITH STRONGER WINDS
POSSIBLE ON WEDNESDAY...

.STRONG SOUTHEASTERLY WINDS WILL SWITCH MORE TO THE SOUTHWEST AND
BEGIN TO SUBSIDE BY LATE IN THE AFTERNOON. AN EVEN STRONGER STORM
IS SCHEDULED TO MOVE ONTO THE NORTHERN AND CENTRAL COAST BY EARLY
WEDNESDAY MORNING. SOUTHEAST WINDS WILL RAMP UP ONCE AGAIN EARLY
WEDNESDAY MORNING THEN PEAK AROUND MIDDAY. WINDS ARE EXPECTED TO
SUBSIDE BY LATE WEDNESDAY AFTERNOON.

CAZ006-505-507>509-511-512-516-517-528>530-200145-
/O.CON.KMTR.WI.Y.0002.000000T0000Z-100120T0000Z/
/O.CON.KMTR.HW.A.0002.100120T1200Z-100121T0000Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
945 AM PST TUE JAN 19 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON.
A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON. 

* TIMING: STRONG SOUTH TO SOUTHEASTERLY WINDS WILL CONTINUE INTO
  THE AFTERNOON TODAY. SOUTHEAST WINDS WILL ONCE AGAIN INCREASE
  EARLY WEDNESDAY MORNING WITH THE STRONGEST WINDS EXPECTED IN THE
  MORNING AND EARLY AFTERNOON.

* WINDS: SOUTHEAST WINDS OF 20 TO 35 MPH WILL CONTINUE TODAY WITH
  LOCAL GUSTS AS HIGH AS 50 MPH. ON WEDNESDAY SOUTHEAST WINDS OF
  25 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH ARE POSSIBLE.

* IMPACTS: WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE. DOWNED 
  TREES AND POWER LINES MAY RESULT IN POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
501 
WWUS76 KMTR 192051
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1251 PM PST TUE JAN 19 2010

...STRONG SOUTHERLY WINDS EXPECTED ON WEDNESDAY...

.THE NEXT IN A SERIES OF POWERFUL PACIFIC STORMS WILL APPROACH THE
CALIFORNIA COAST LATE TONIGHT. SOUTHERLY WINDS WILL INCREASE AHEAD
OF THE STORM LATE TONIGHT...AND BE STRONG AND GUSTY BY SUNRISE
WEDNESDAY MORNING. WIND SPEEDS ARE EXPECTED TO PEAK AROUND MID
MORNING. PEAK WIND GUSTS OF 60 TO 70 MPH ARE POSSIBLE NEAR THE
COAST AND LOCALLY IN THE HILLS ON WEDNESDAY MORNING. WINDS THIS
STRONG CAN CAUSE PROPERTY DAMAGE. WINDS WILL DECREASE AFTER
FRONTAL PASSAGE...WHICH IS EXPECTED TO OCCUR LATE ON WEDNESDAY
MORNING.

CAZ505-508-509-512-530-200500-
/O.CAN.KMTR.WI.Y.0002.000000T0000Z-100120T0000Z/
/O.UPG.KMTR.HW.A.0002.100120T1200Z-100121T0000Z/
/O.NEW.KMTR.HW.W.0002.100120T1200Z-100120T2000Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
SANTA CRUZ MOUNTAINS-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
1251 PM PST TUE JAN 19 2010

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO NOON PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO NOON PST WEDNESDAY.
THE HIGH WIND WARNING COVERS COASTAL SECTIONS OF SONOMA AND MARIN
COUNTIES...COASTAL SECTIONS OF SAN MATEO COUNTY...THE SAN
FRANCISCO BAY SHORELINE...THE BIG SUR COAST...AND THE SANTA CRUZ
MOUNTAINS.


* TIMING: STRONG SOUTH TO SOUTHEAST WINDS WILL DEVELOP LATE
  TUESDAY NIGHT AND CONTINUE THROUGH MIDDAY WEDNESDAY. STRONGEST
  WINDS ARE EXPECTED AROUND MID MORNING ON WEDNESDAY.

* WINDS: SOUTHEAST WINDS OF 20 TO 40 MPH ARE EXPECTED WEDNESDAY
  MORNING WITH GUSTS AS HIGH AS 60 MPH. 

* IMPACTS: WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE. DOWNED
  TREES AND POWER LINES WILL RESULT IN POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ006-507-511-516-517-528-529-200500-
/O.CAN.KMTR.WI.Y.0002.000000T0000Z-100120T0000Z/
/O.UPG.KMTR.HW.A.0002.100120T1200Z-100121T0000Z/
/O.NEW.KMTR.WI.Y.0003.100120T1200Z-100120T2000Z/
SAN FRANCISCO-NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-
1251 PM PST TUE JAN 19 2010

...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON PST WEDNESDAY.
THE WIND ADVISORY INCLUDES MUCH OF THE SAN FRANCISCO BAY AREA
INCLUDING THE CITIES OF SAN FRANCISCO AND OAKLAND. THE WIND ADVISORY
ALSO INCLUDES MUCH OF THE MONTEREY BAY AREA AND SALINAS VALLEY.

* TIMING: STRONG SOUTH TO SOUTHEAST WINDS WILL DEVELOP LATE
  TUESDAY NIGHT AND CONTINUE THROUGH MIDDAY WEDNESDAY. STRONGEST
  WINDS ARE EXPECTED AROUND MID MORNING WEDNESDAY.

* WINDS: SOUTHEAST WINDS OF 20 TO 35 MPH ARE EXPECTED WEDNESDAY
  MORNING WITH GUSTS AS HIGH AS 50 MPH. 

* IMPACTS: WINDS THIS STRONG CAN RESULT IN DOWNED TREES AND POWER
  LINES WHICH WILL RESULT IN POWER OUTAGES. DRIVING WILL BE
  DIFFICULT...ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ513-518-200500-
/O.NEW.KMTR.WI.Y.0003.100120T1200Z-100120T2000Z/
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
1251 PM PST TUE JAN 19 2010

...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON PST WEDNESDAY.
THE WIND ADVISORY INCLUDES THE SANTA CLARA VALLEY AND THE CITY OF
SAN JOSE.

* TIMING: STRONG SOUTH TO SOUTHEAST WINDS WILL DEVELOP LATE
  TUESDAY NIGHT AND CONTINUE THROUGH MIDDAY WEDNESDAY. STRONGEST
  WINDS ARE EXPECTED AROUND MID MORNING WEDNESDAY.

* WINDS: SOUTHEAST WINDS OF 20 TO 30 MPH ARE EXPECTED WEDNESDAY
  MORNING WITH GUSTS AS HIGH AS 50 MPH.

* IMPACTS: WINDS THIS STRONG CAN RESULT IN DOWNED TREES AND POWER
  LINES WHICH WILL RESULT IN POWER OUTAGES. DRIVING WILL BE
  DIFFICULT...ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DYKEMA

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high wind watch went out at Jan 18, 9:57 PM PST, 1 hour 21 minutes earlier.

Area forecast discussion, Jan 18, 9:57 PM PST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
957 PM PST MON JAN 18 2010

.DISCUSSION...AS OF 8:32 PM PST MONDAY...SCATTERED SHOWERS TONIGHT.
MORE STORMS FOR THE NEXT SEVERAL DAYS.

IT WAS A BUSY DAY TODAY WITH SHOWERS AND THUNDERSTORMS OCCURRING
ACROSS THE CWA AT ONE TIME OR ANOTHER. THESE THUNDERSTORMS PACKED A
PUNCH WITH AROUND 85 LIGHTNING STRIKES(OVER THE PAST 24 HOURS)ACROSS
THE CWA AND COASTAL WATERS. A STORM RELATED WIND GUST OF 51 KNOTS AT
KSFO AND 60 KNOTS AT PILLAR POINT. THE AREA ALSO EXPERIENCED A PERIOD
OF HEAVY RAIN WHICH RESULTED IN LOCALIZED MUD AND ROCK SLIDES.

CURRENTLY THE IR SATELLITE IMAGE IS SHOWING A BREAK IN THE HEAVY
SHOWER ACTIVITY FOR THE CWA AND COASTAL WATERS. HOWEVER...ALSO
APPARENT ON THE IR SATELLITE IMAGE IS A BAND OF COLD CLOUD TOPS...
-45 TO -50 DEGREES C...LOCATED ABOUT 130 W AND HEADING TOWARDS THE
CALIFORNIA COAST. THESE COLD CLOUD TOPS ARE THE PRECURSOR TO THE
NEXT ROUND OF SHOWERS AND THUNDERSTORMS FOR THE AREA. THE LEADING
EDGE OF THIS STORM SYSTEM SHOULD BE WITHIN MONTEREY'S COASTAL WATERS
BY APPROXIMATELY 1200 UTC.

IN THE MEAN TIME CONCERNS WILL BE CONTINUED SHOWER ACTIVITY AND THE
POSSIBILITY OF AN ISOLATED THUNDERSTORM. THE CURRENT GOES SATELLITE
SOUNDER IS ESTIMATING LIFTED INDEX VALUES...IN AREAS NOT CONTAMINATED
BY CLOUDS ALONG THE COAST...TO BE 0 TO -4 DEGREES CELSIUS WHICH IS
VERY SIMILAR TO THE LATEST VALUES DERIVED BY THE 0000 UTC NAM12
MODEL. THE NAM 12 IS ALSO INDICATING SURFACE BASED CAPE VALUES
BETWEEN 620 J/KG ALONG THE SONOMA COAST TO 1000 J/KG ALONG THE
MONTEREY COASTLINE. SHEAR VALUES ARE EQUALLY AS IMPRESSIVE AND IN
SUPPORT OF THUNDERSTORM DEVELOPMENT. THEREFORE HAVE UPDATED THE
FORECAST TO INCLUDE A SLIGHT CHANCE OF THUNDER IN THE OVERNIGHT
FORECAST PERIOD.

ALSO AHEAD OF THE APPROACHING STORM SYSTEM WILL BE STRONG SOUTHERLY
WINDS REACHING 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. CURRENTLY THERE
IS A WIND ADVISORY OUT FOR THE COASTAL AND MOUNTAIN ZONES THAT BEGINS
AT 900 AM TUESDAY. AFTER FURTHER ANALYSIS IT APPEARS THAT THESE
WINDS MAYBE BEGIN EARLIER SO HAVE ADJUSTED THE ADVISORY TO BEGIN BY
600 AM TUESDAY MORNING (1400 UTC).

ADDITIONALLY...HAVE ADDED A COASTAL FLOOD WATCH FOR THE ENTIRE
COAST BEGINNING 0600 UTC WEDNESDAY THROUGH 0000 UTC THURSDAY. THE
RATIONAL BEHIND THIS COASTAL FLOOD WATCH IS A COMBINATION OF
FACTORS. FIRST THE AREA HAS RECEIVED COPIOUS AMOUNTS OF RAIN TODAY
AND MORE IS EXPECTED TOMORROW. THIS WILL RESULT IN RIVERS SUCH
AS THE CARMEL...SALINAS AND RUSSIAN RIVER TO TRANSPORT THIS WATER
ALONG WITH DEBRIS INTO THE OCEAN. MEAN WHILE LARGE WIND DRIVEN
SWELL IN EXCESS OF 24 FEET IS MOVING TOWARD THE COAST WITH THE
LARGEST WAVES AND STRONGEST WINDS EXPECTED TUESDAY NIGHT INTO
WEDNESDAY. THESE FACTORS WILL RESULT IN ADDITIONAL BEACH EROSION AND
INUNDATION OF LAND AREAS ALONG THE COAST.

&&

.AVIATION...AS OF 9:55 PM...FINAL ROUND OF SHOWERS AND ISOLATED
THUNDERSTORMS WILL EXIT THE AREA AROUND 06Z. THE BREAK FROM PRECIP
AND STRONG GUSTY WINDS WILL NOT LAST LONG AS THE NEXT STRONG STORM
SYSTEM APPROACHES THE COAST LATE TONIGHT. LIGHT RAIN WILL SPREAD
ACROSS MOST OF THE REGION BY 12Z. RAINFALL WILL INTENSIFY AROUND
SUNRISE AND PERIODS OF HEAVY RAIN WILL CONTINUE THROUGH MIDDAY
TUESDAY. SOUTHERLY WINDS WILL INCREASE OVERNIGHT AND BE STRONG AND
GUSTY BY 14Z. STRONG SOUTHEAST TO SOUTH WINDS WILL CONTINUE THROUGH
MIDDAY WHEN FRONTAL PASSAGE IS EXPECTED. WINDS WILL THEN TURN TO
THE SOUTH-SOUTHWEST AND DECREASE SOMEWHAT AFTER FRONTAL PASSAGE.
SHOWERS AND POSSIBLE THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY
AFTERNOON AND POSSIBLY INTO EARLY EVENING.

VICINITY OF KSFO...RAINFALL AND MFVR CIGS WILL DEVELOP BY AROUND
12Z. RAINFALL WILL BE HEAVY AT TIMES BETWEEN 15Z AND 19Z...WITH
SHOWERS TO FOLLOW DURING THE AFTERNOON HOURS OF TUESDAY. ISOLATED
THUNDERSTORMS ARE POSSIBLE IN THE AFTERNOON. SOUTHEAST WINDS WILL
INCREASE TO 25G35 KT LATE TONIGHT AND CONTINUE THROUGH TUESDAY
MORNING BEFORE TURNING TO THE SSW AND DECREASING SOMEWHAT IN THE
AFTERNOON.

KSFO BRIDGE APPROACH...SIMILAR AS KSFO.

MRY BAY AREA TERMINALS...RAINFALL AND MVFR CIGS WILL DEVELOP BY 14Z.
RAINFALL INTENSITY WILL INCREASE THROUGH TUESDAY MORNING. FRONTAL
PASSAGE WILL OCCUR AROUND MIDDAY WITH SHOWERS TO FOLLOW IN THE
AFTERNOON. SOUTHEAST WINDS WILL INCREASE THROUGH MID MORNING
TUESDAY...PARTICULARLY IN THE SALINAS VALLEY...AND THEN VEER AND
DECREASE SOME IN THE AFTERNOON.

&&

.MARINE...AS OF 9:55 PM MONDAY...GALE FORCE SE WINDS WILL DEVELOP BY
TUESDAY MORNING OVER THE COASTAL WATERS AS THE NEXT POWERFUL PACIFIC
WEATHER SYSTEM APPROACHES THE COAST. GALES WILL THEN CONTINUE UNTIL
ABOUT MIDDAY TUESDAY AND THEN WINDS WILL GRADUALLY DIMINISH IN THE
AFTERNOON AND EVENING. STRONG WINDS WILL OCCUR ONCE AGAIN ON
WEDNESDAY AND THURSDAY AS TWO MORE STRONG STORMS MOVE THROUGH THE
AREA. IN ADDITION TO THE STRONG WINDS...SEAS WILL CONTINUE TO
INCREASE TO AS HIGH AS 20 FEET BY TUESDAY MORNING...AND POSSIBLY AS
HIGH AS 25 FEET WEDNESDAY INTO THURSDAY. LOCAL BEACHES COULD SEE
SIGNIFICANT BEACH EROSION...RIP CURRENTS...AND COASTAL FLOODING.
A HIGH SURF ADVISORY AND HIGH SURF WARNING REMAIN IN EFFECT FOR
COASTAL AREAS FROM SONOMA COUNTY SOUTH THROUGH MONTEREY COUNTY. IN
ADDITION...A COASTAL FLOOD WATCH HAS BEEN POSTED FOR THESE SAME
AREAS AND IS VALID FROM LATE TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON. PLEASE SEE SFOCFWMTR WHUS46 KMTR FOR MORE INFORMATION.

TIDE INFORMATION FOR THE GOLDEN GATE...
TUESDAY MORNING 2:14 AM 5.2 FT
TUESDAY AFTERNOON 1:29 PM 4.9 FT

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...GALE WARNING...SF BAY AND COASTAL WATERS N OF PIGEON
                            POINT.
             SCA...MONTEREY BAY AND COASTAL WATERS SOUTH OF PIGEON
                   POINT.
             SCA...SAN FRANCISCO BAR FOR ROUGH BAR
             HIGH SURF ADVISORY...ENTIRE COAST.
     .5 AM TUESDAY THROUGH 4 PM TUESDAY...WIND ADVISORY...ENTIRE
             COAST AS WELL AS THE NORTH AND EAST BAY HILLS.
     .TUE EVENING THROUGH WEDNESDAY AFTERNOON...COASTAL FLOOD WATCH
             FOR THE ENTIRE COAST

PUBLIC FORECAST: LARRY
AVIATION/MARINE: DYKEMA

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Jan 18, 10:22 PM PST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1022 PM PST MON JAN 18 2010

CAZ006-505-509-529-530-191400-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
1022 PM PST MON JAN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL SECTIONS OF THE SAN
FRANCISCO BAY AREA AND MONTEREY BAY AREA.

.DAY ONE...MONDAY NIGHT

LARGE OCEAN SWELL WILL CONTINUE TO IMPACT THE COAST. A HIGH SURF
ADVISORY IS IN EFFECT UNTIL 4 AM. A HIGH SURF WARNING GOES INTO
EFFECT BEGINNING AT 4 AM.

*  HIGH SURF ADVISORY AND WARNING...SEE SFOCFWMTR WHUS46 KMTR FOR
   DETAILS *

WINDS WILL INCREASE LATE MONDAY NIGHT. A WIND ADVISORY GOES INTO
EFFECT BEGINNING AT 5 AM PST.

*  WIND ADVISORY....SEE SFONPWMTR WWUS76 KMTR FOR DETAILS  *

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STORMY WEATHER WILL CONTINUE THROUGH THE END OF THE WEEK. LARGE
AND POWERFUL WAVES WILL CONTINUE TO IMPACT THE COAST. PERIODS OF
HEAVY RAIN AND STRONG WINDS WILL CONTINUE. MINOR URBAN AND SMALL
STREAM FLOODING ARE POSSIBLE TUESDAY MORNING AND AGAIN ON
WEDNESDAY. A WIND ADVISORY IS IN EFFECT UNTIL 4 PM TUESDAY.

*  WIND ADVISORY....SEE SFONPWMTR WWUS76 KMTR FOR DETAILS  *

A HIGH SURF WARNING IS IN EFFECT THROUGH THURSDAY AFTERNOON.

*  HIGH SURF WARNING...SEE SFOCFWMTR WHUS46 KMTR FOR DETAILS *

A COASTAL FLOOD WATCH IS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON.

*  COASTAL FLOOD WATCH...SEE SFOCFWMTR WHUS46 KMTR FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ507-511-191400-
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
1022 PM PST MON JAN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH BAY MOUNTAINS AND
EAST BAY HILLS.

.DAY ONE...MONDAY NIGHT

WINDS WILL INCREASE OVERNIGHT AND BE STRONG AND GUSTY BY LATE
MONDAY NIGHT. A WIND ADVISORY GOES INTO EFFECT AT 5 AM PST.

*  WIND ADVISORY....SEE SFONPWMTR WWUS76 KMTR FOR DETAILS  *

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STORMY WEATHER WILL CONTINUE THROUGH THE END OF THE WEEK. PERIODS
OF HEAVY RAIN AND STRONG WINDS ARE EXPECTED. MINOR SMALL STREAM
FLOODING IS POSSIBLE TUESDAY MORNING AND AGAIN ON WEDNESDAY. A
WIND ADVISORY IS IN EFFECT UNTIL 4 PM TUESDAY.

*  WIND ADVISORY....SEE SFONPWMTR WWUS76 KMTR FOR DETAILS  *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ506-508-510-512-513-516>518-528-191400-
NORTH BAY INTERIOR VALLEYS-SAN FRANCISCO BAY SHORELINE-
EAST BAY INTERIOR VALLEYS-SANTA CRUZ MOUNTAINS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
1022 PM PST MON JAN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE VALLEYS OF THE SAN
FRANCISCO BAY AREA...THE SANTA CRUZ MOUNTAINS...AND THE INLAND
PORTIONS OF MONTEREY COUNTY AND ALL OF SAN BENITO COUNTY.

.DAY ONE...MONDAY NIGHT

RAIN WILL REDEVELOP OVERNIGHT AND WINDS WILL INCREASE BY DAYBREAK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STORMY WEATHER WILL CONTINUE THROUGH THE END OF THE WEEK. PERIODS
OF HEAVY RAIN AND STRONG WINDS WILL CONTINUE. MINOR URBAN AND
SMALL STREAM FLOODING ARE POSSIBLE TUESDAY MORNING AND AGAIN ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

DYKEMA

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 9:02 PM PSTCoastal Flood WatchMTRMarin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma31 hr
Jan 19, 2:54 AM PSTSpecial Marine WarningMTR21 min
Jan 19, 3:11 AM PSTSpecial Marine WarningMTR49 min
Jan 19, 4:30 AM PSTSpecial Marine WarningMTR30 min
Jan 19, 4:38 AM PSTAreal Flood AdvisoryMTRAlameda, Contra Costa, Marin, Napa, City and County of San Francisco, San Mateo and 3 more3 hr
Jan 19, 4:50 AM PSTSpecial Marine WarningMTR25 min
Jan 19, 5:50 AM PSTSpecial Marine WarningMTR25 min
Jan 19, 11:25 AM PSTGale WarningMTR3 hr
Jan 19, 12:51 PM PSTHigh Wind WarningMTRAlameda, Contra Costa, Marin, Monterey, San Mateo, Santa Clara and 2 more23 hr
Jan 19, 12:51 PM PSTWind AdvisoryMTRMonterey, San Benito, City and County of San Francisco, Santa Clara, Santa Cruz23 hr
Jan 19, 2:23 PM PSTGale WarningMTR21 hr
Jan 19, 2:23 PM PSTStorm WarningMTR21 hr
Jan 19, 2:41 PM PSTSpecial Weather StatementMTRAlameda, Contra Costa, Marin, Monterey, Napa, San Benito and 4 more79 min
Jan 19, 3:06 PM PSTSpecial Weather StatementMTRAlameda, Contra Costa, Marin, Napa, San Benito, San Mateo and 3 more54 min
Jan 19, 3:56 PM PSTSpecial Marine WarningMTR15 min

Nearby

High Wind Watches in California, 2010Every high wind watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.